Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Swallowed chrystal meth. Having severe heart burn. Is this the onset of a heart attack?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 2189 Questions
I took by swallowing chrystal meth (ice) on weekend for the first time as a recreational drug. I have since realised that the amount taken was far in excess of what would be usual.
I have been feeling ill for the past couple of days, but the worst sympton is what seems to be severe heartburn right in the middle of my chest (at the sternum?). I get some relief if i push in there but I can't eat without pain.
I was more concerned that this was angina and the onset of a heart attack.
Is this sympton known in these cases?
Thank you
Posted Sat, 23 Mar 2013 in Drug Abuse
Answered by Dr. Jonas Sundarakumar 24 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

Meth is known to have significant adverse effects on the gastro-intestinal system. It can cause stomach ittitation, hyperacidity, ulceration and in some cases even gastro-intestinal bleeding. So, it is quite likely that you are suffering from an acute gastritis to to the meth ingestion. The heartburn and the mild relief which you are getting by applying pressure in that area are more indicative of this possibility.

However, I would also like to let you know that meth, being a potent vasoconstrictor (i.e. causing spasm of the blood vessels) is also known to cause angina - due to constriction of the blood vessels supplying the heart. There are reported cases of heart attacks and cardiac arrest due to meth overdose.

So, though I would say that your symptoms are more indicative of a gastritis, still, I would suggest that you see a doctor for a medical evaluation, in order to rule out any serious problems.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor